Skip to main content

Advertisement

We’d like to understand how you use our websites in order to improve them. Register your interest.

Reducing the number of fixed points of some homeomorphisms on nonprime -manifolds

Abstract

We will consider the number of fixed points of homeomorphisms composed of finitely many slide homeomorphisms on closed oriented nonprime -manifolds. By isotoping such homeomorphisms, we try to reduce their fixed point numbers. The numbers obtained are determined by the intersection information of sliding spheres and sliding paths of the slide homeomorphisms involved.

[123456789]

References

  1. 1.

    Brown RF: The Lefschetz Fixed Point Theorem. Scott, Foresman, Illinois; 1971.

    Google Scholar 

  2. 2.

    Fried D: Homological identities for closed orbits. Inventiones Mathematicae 1983,71(2):419–442. 10.1007/BF01389105

    MathSciNet  Article  MATH  Google Scholar 

  3. 3.

    Ghrist RW, Holmes PJ, Sullivan MC: Knots and Links in Three-Dimensional Flows, Lecture Notes in Mathematics. Volume 1654. Springer, Berlin; 1997.

    Google Scholar 

  4. 4.

    Jiang BJ: Lectures on Nielsen Fixed Point Theory, Contemporary Mathematics. Volume 14. American Mathematical Society, Rhode Island; 1983.

    Google Scholar 

  5. 5.

    Jiang BJ, Guo JH: Fixed points of surface diffeomorphisms. Pacific Journal of Mathematics 1993,160(1):67–89.

    MathSciNet  Article  MATH  Google Scholar 

  6. 6.

    Jiang BJ, Wang S, Wu Y-Q: Homeomorphisms of 3-manifolds and the realization of Nielsen number. Communications in Analysis and Geometry 2001,9(4):825–877.

    MathSciNet  Article  MATH  Google Scholar 

  7. 7.

    Kelly MR: The Nielsen number as an isotopy invariant. Topology and its Applications 1995,62(2):127–143. 10.1016/0166-8641(94)00053-6

    MathSciNet  Article  MATH  Google Scholar 

  8. 8.

    McCullough D: Mappings of reducible 3-manifolds. In Geometric and Algebraic Topology, Banach Center Publ.. Volume 18. PWN—Polish Scientific, Warsaw; 1986:61–76.

    Google Scholar 

  9. 9.

    Zhao X: On the Nielsen numbers of slide homeomorphisms on 3-manifolds. Topology and its Applications 2004,136(1–3):169–188. 10.1016/S0166-8641(03)00218-9

    MathSciNet  Article  MATH  Google Scholar 

Download references

Author information

Affiliations

Authors

Corresponding author

Correspondence to Xuezhi Zhao.

Rights and permissions

Reprints and Permissions

About this article

Cite this article

Zhao, X. Reducing the number of fixed points of some homeomorphisms on nonprime -manifolds. Fixed Point Theory Appl 2006, 25897 (2006). https://doi.org/10.1155/FPTA/2006/25897

Download citation

Keywords

  • Differential Geometry
  • Computational Biology